MAUDE Adverse Event Report: EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR

EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR
Model Number ICF100
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: if the catheter becomes occluded during use, it may require a catheter exchange or a change of operative strategy.The subject device was not returned for evaluation as it was discarded.The reported event cannot be confirmed with the available information.The root cause of this event cannot be conclusively determined.However, the event was likely due to procedural/technique related factors.Per the instructions for use (ifu), "care should be used when handling the devices.Damage may result from kinking or stretching the devices.Do not use the device if kinked." edwards lifesciences will continue to monitor all reported events.No further actions are required at this time.If new information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
Edwards received notification that this intraclude device model ifc100 was damaged during use.The procedure was a mitral valve repair with intraclude clamping.The intraclude was positioned in the ascending aorta with some difficulties in identifying the position of the tip of the device and additional placement maneuvers.The aortic clamping and cardioplegia delivery sequence was initiated.Aortic occlusion was visually confirmed on tee, but aortic root pressure did not drop after occlusion and cardioplegia did not completely stop the heart, showing high pressures and low flows.After a second attempt of cardioplegia delivery, the use of intraclude device was aborted, and the procedure continued with the use of an external clamp (chitwood clamp).As reported, the catheter was kinked/twisted while being placed in the aorta.Repair was successful and the mitral valve showed just a trivial regurgitation.The patient did not suffer any injury due to the aborted attempt to clamp the aorta with the intraclude device.Reportedly, the cannula and its packaging were inspected prior use following the instructions for use (ifu) and no issues were observed by the medical team neither on the device packaging nor in the device itself.The patient was noted as to have done very well and was discharged home.After discussion, the surgeons agreed that the root cause could have been a bad positioning and twist of the device.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections d4 (expiration date), h4, h6 (type of investigation, investigation conclusions).The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.H11: corrected data: corrected section h6 (component codes, health effect - impact code).

Brand Name
INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11672153
Report Number2015691-2021-02464
Device Sequence Number11538232
Product Code DXC
UDI-Device Identifier00690103190007
UDI-Public00690103190007
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberICF100
Device Lot Number63429969
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age14 YR